Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


another night sweats question
Apr 11, 2007

I have been getting night sweats almost everynight for the last few months. I'm not on meds yet - tested + last Oct. and was recently infected. My VL is ~ 20,000 and CD4 is 23% (I think 685) which is better than my last check-up. Is this normal or could there be something else wrong - and what can I do to prevent them?

Response from Dr. Frascino

Hello,

Night sweats can occur with HIV infection; however, they don't usually become persistent or bothersome until CD4 counts drop to low levels. At 685, your CD4 count is still quite good. In addition to HIV, night sweats can occur with any of a variety of other types of infections viral, fungal, bacterial and mycobacterial. There are also a variety of other non-infectious medical conditions that can induce night sweats. These would include endocrine abnormalities (hormonal problems), such as hyperthyroidism. Also, some types of cancer may be associated with sweats. The best way to "prevent" them is to determine exactly what's causing them and treat the underlying condition. I recommend you see your HIV specialist for an evaluation.

Good luck.

Dr. Bob


Previous
Masturbation and Kallmans syndrome
Next
Lasor surgery

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement